It is currently Sep 23, 2017 11:07 pm


Tardive Diskinesia - But Worried about Reducing

Tardive Diskinesia - But Worried about Reducing

Postby yellowrose » Jan 07, 2013 10:21 am

My Risperdal has been starting to give me symptoms of Tardive Diskinesia for a while. Im going to Japan in April so I don't want to reduce before then but my plan was when I got back from Japan to slowly reduce the Risperdal over a period of many months in icrements of 0.1mg. Even if I don't get off it all at least I could eventually reduce from my current 4mg to 2mg but I am worried this slow and partial reduction might not stop the TD.

Im also worried because if I do the water titration method im gonna be doing it on my own or at least without the support of the psychiatrist.

All this is brought on by the fact I walked down the street today and had slight TD. I wish I could start reducing now but I dont want to jepoardise my trip to Japan.
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Tardive Diskinesia - But Worried about Reducing

Postby LilMissMoonshine » Jan 07, 2013 10:35 am

Hi YR. I think waiting until after the trip is wise - we all know how much you want to go to Japan, and I'd hate to see you have to postpone that dream. I wish I knew of a way you could deal with the TD until then, like natural remedies, but I have limited knowledge of these things. Well, I just wanted to offer my support.
Tell me, what else should I have done?/Doesn't everything die at last, and too soon?/Tell me, what is it you plan to do/With your one wild and precious life?
-Mary Oliver
User avatar
LilMissMoonshine
 
Posts: 2538
Joined: Aug 23, 2009 11:49 am

Re: Tardive Diskinesia - But Worried about Reducing

Postby yellowrose » Jan 07, 2013 10:43 am

Thanks Lil Miss...its appreciated....im sure im gonna be fine... April will come soon enough!
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Tardive Diskinesia - But Worried about Reducing

Postby bangali tigerzzz » Jan 07, 2013 11:11 am

Good luck YellowRose. You were one of the nice people on here. I'm gone now.
bangali tigerzzz
 
Posts: 145
Joined: Dec 27, 2012 10:07 am

Re: Tardive Diskinesia - But Worried about Reducing

Postby yellowrose » Mar 05, 2013 4:23 pm

I spoke to the psychiatrist today over the phone. She was asking me why I want to come off Risperidone when it 'keeps you so well' and I said 'well I don't want to be disfigured by Tardive Diskinesia' . I told her that I have some important work commitments in May and that I need to make any changes either BEFORE or AFTER May....she said i should wait till June (although my process work therapist suggested I have time to make a change before I go to Japan)....I dont know whether its wise to reduce or not. I guess I can always call her again.
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Tardive Diskinesia - But Worried about Reducing

Postby ObjectsInMirrors » Mar 05, 2013 7:58 pm

Hi YR- as I think we've discussed when I came off of risperdal much too quickly in the beginning (.5 mg taper and then a .25 mg taper 3 weeks later) I had two months of hell of a huge range of symptoms including insomnia, suicidality, rage, sensory processing issues, a delusion i was dead, etc.

After that I learned to taper much much slower. In the last several months when I taper I usually taper by 0.03125 (1/8 of a quarter mg pill) or at most 0.0625 (1/4 of a quarter mg pill) mg at a time. I can do this and still dry cut (although it isn't exact) because I had my doctor prescribe my whole dose in .25 mg tablets so for example right now I'm at 1.0625mg which I take as 5 quarter mg pills and then 1/4 of a quarter mg pill. I found it is much smarter to make more frequent small reductions than less frequent big reductions. So if for example your doctor prescribed pills you could use a pill cutter with like mine, or if you did water titration you might consider tapering by .03125mg every week for a month instead of just .1 or what ever once a month. Once I slowed down the dose to these very small gradual reductions I have had almost no symptoms at all withdrawing- except sometimes a few days of slight insomnia and a week of increased trauma symptoms.

I have been getting off of risperdal since may and haven't gotten as far as I would have liked- but things have been so much better for me on less risperdal YR. I have romantic interest again, overall much less suicidal (save for this last month which was due to an abusive partner and some other circumstances), more spontaneous, more creative and artistic, less mood swings, lost weight without trying (not sure if that was related to the risperdal), and making more friends.

It's only the beginning of march- you could make some small tapers now and then not taper in april just to be extra safe. I'm sorry that you're having the tardive dyskensia. I know you've had trouble getting off risperdal before- maybe you weren't going slowly enough? It is also very important that if you are having extra stress or more symptoms to not taper because it could make things worse. because of that I haven't tapered in a month and a half because i've been in a crisis. Anyway, best wishes- let me know if you have any questions
ObjectsInMirrors
 
Posts: 4400
Joined: Jan 19, 2011 8:28 pm

Re: Tardive Diskinesia - But Worried about Reducing

Postby After » Mar 05, 2013 10:31 pm

Of course I can't tell you what to do, but OIM's advice seems wise... it's just that the longer you take the drug after having TD symptoms, the more chance there is that they won't go away later, usually. So tapering off but doing it nice and gradually might be best. Don't want to scare you but it's something to keep in mind.
Because we were slaves, and we are slaves no longer.
User avatar
After
 
Posts: 2769
Joined: Jun 19, 2008 1:59 pm

Re: Tardive Diskinesia - But Worried about Reducing

Postby _ » Mar 06, 2013 1:29 am

Hey YR


My friend is actually in the same situation as you with the tardive diskenesia except he's not that concerned about it for some reason and just wants to stay on the meds. He wears a ring that he thinks helps with his TD actually heh.

It's a tough spot to be in...but yeah I agree with everyone else.

Be Well
_
 
Posts: 2619
Joined: Aug 23, 2012 7:18 am


Return to Reducing and Going Off Medications Safely

Who is online

Users browsing this forum: No registered users and 1 guest